Events Calendar

This calendar is composed of outreach events related to agricultural management practices that align with FREP’s mission. To add an outreach event, contact us at frep@cdfa.ca.gov.

Jan
16
Wed
2019 Statewide Pistachio Day @ Visalia Convention Center
Jan 16 @ 8:00 am – 4:00 pm

The 2019 Statewide Pistachio Day will be held January 16, 2019 at the Visalia Convention Center.

Pistachio Day delivers the latest research-based production practices to prospective or current growers, production managers, and pest control consultants so they are better able to achieve their pistachio growing goals.
The diverse program will include an industry overview as well as sessions on various important topics within the areas of Food Safety and Regulations, Horticulture Science, and Integrated Pest Management.
Registration is now open!
Jan
23
Wed
EcoFarm Conference @ Asilomar State Beach and Conference Grounds
Jan 23 – Jan 26 all-day

Come to EcoFarm 2019 to connect with the many farmers and ranchers who leave their operations for nearly one week to attend the oldest and largest organic farming conference in the West.

Feb
4
Mon
California Irrigation Institute Conference @ Hilton Sacramento
Feb 4 – Feb 5 all-day

The California Irrigation Institute hosts an annual conference on California water issues, water use efficiency, water quality, and surface and groundwater management. The conference features leading water industry experts, government agency heads, water district managers, innovative farmers, and vendors with leading water saving products. The sessions aim to discuss research results and practical field experience.

Feb
5
Tue
California Plant and Soil Conference @ Doubletree Hotel & Convention Center
Feb 5 – Feb 6 all-day

Early registration and hotel reservations are available now. More details on the conference can be found at http://calasa.ucdavis.edu/

Day 1 Main Session:

– California Water Resources: Agricultural Impact

Day 1 Breakout Sessions:

– Climate Smart Agriculture

– Water and Salinity Management

– Technology for Ag Production and Research

– Irrigation Water Use Efficiency

Day 1 Evening Reception and Poster Session

– Posters are invited (see “Poster Call” link on website for submitting a poster)

– Awards given for best student posters

Day 2 Breakout Sessions (morning only):

– IPM: Insect Pests and Diseases

– Managing Nitrogen Fertilizer Inputs for Efficiency

– IPM: Weeds

– Nutrient Management

Feb
12
Tue
World Ag Expo @ International Agri-Center
Feb 12 – Feb 14 all-day

Entering its 52nd year, World Ag Expo® is the largest annual outdoor ag tradeshow in the world. In 2018, the show saw 106,700 attendees from 49 states and 63 countries. With 1,500 exhibitors and 2.6 million square feet of exhibit space, World Ag Expo® provides a platform for networking, education and business in one of the most productive ag counties in the US. With a diverse lineup of agriculture companies and seminars covering international trade, irrigation, women in ag, harvesting technology, and more, there is something for every ag professional.

Feb
22
Fri
Small Farm Conference @ UC Davis Student Farm & Bowley Center
Feb 22 – Feb 23 all-day

Join us this February in Davis, CA, for the 31st annual California Small Farm Conference, where farmers, ranchers, and local food advocates gather each year to explore hot topics in sustainable agriculture, work to bridge field and fork, sharpen their skills, network, and give voice to those growing a more resilient food system from the soil up.

February 22 includes pre-conference trainings and field days. Field days are free.

February 23 is the main conference day, held from 8:30 a.m. – 5 p.m. The Agrarian Lovers Ball is 5-10 p.m.

Registration is FULL!

 

Jul
16
Tue
Soil Health Institue Annual Meeting @ Hyatt Regency, Sacramento
Jul 16 – Jul 18 all-day

Registration and Poster Proposals are Now Open

Join us for SOIL HEALTH: A Global Imperative where you’ll enjoy an opening-night reception plus two days of networking, learning, and collaborative planning with fellow soil health leaders.

Registration is $300 for attendees with a special price of $100 for farmers and students.

You will learn about:

  • Where we go next for exploring soil health – human health relationships,
  • Identifying the best indicators of soil health across the U.S., Canada, and Mexico,
  • New state and federal programs and policies for supporting soil health,
  • Latest research in understanding and managing the soil microbiome,
  • Filling the economics information gap for farmers,
  • Training programs to assist farmers with adopting soil health systems,
  • Adapting soil health principles for specialty crop and rangeland systems,
  • Ecosystem service markets for the environmental benefits attributed through soil health, and
  • Soil stewardship as the “Great Connector”.
Aug
21
Wed
Healthy Soil Summit @ UC Davis Conference Center
Aug 21 – Aug 22 all-day

The program will consist of an optional half-day farm tour (SOLD OUT) and one and a half days of sessions on successful farm management strategies as well as time to engage with speakers and fellow attendees to build business relationships and peer networks.

Between 8 and 10 CEU’s will be offered at the Summit. 

SPEAKERS
Expert speakers with expert advise on proven methods for creating healthy, productive soil will include John Kempf, Pam Marrone, Glen Rabenberg and Gary Zimmer to name a few.

TRADE SHOW
17 companies will be on hand to answer questions and speak from experience on addressing challenges and reducing risk to drive whole-farm success.

Sep
10
Tue
California Agricultural Irrigation Association Fall Meeting @ SeaCrest Oceanfront Hotel
Sep 10 – Sep 12 all-day

Save the date! More information coming soon http://calagirrigation.com/events.shtml

Sep
26
Thu
Crop Consultant Conference @ Visalia Convention Center
Sep 26 – Sep 27 all-day
1:00 PM
Registration



2:00 PM
Getting The Most  out of Your Soil
Richard Kreps, CCA


2:30 PM
How to Optimize IPM and Nutrient Management using Aerial Drone Technology

Mark Dufau, Director of Business Development for AeroVironment


3:00 PM
Managing Botrytis in a Challenging Year
Gabriel Torres, UCCE Farm Advisor, Tulare County
CE Credits: 30 Minutes; Other

3:30 PM
The Latest in HLB and Asian Citrus Psyllid Management

Greg Douhan, UCCE Area Citrus Advisor for Tulare, Fresno, and Madera Counties
CE Credits: 30 Minutes; Other


4:00 PM
Navigating Fungal Diseases
Themis Michailides , Professor and Plant Pathologist UC Davis
CE Credits: 30 Minutes; Other

4:30 PM
Paraquat Closed Transfer System (New EPA Guidelines for 2020)

Charlene Bedal, West Coast Regional Manager, HELM AGRO US
CE Credits: 30 Minutes; L & R


5:00 PM
Mixer/Trade Show
CE Credits: 30 Minutes; Other



6:00 PM
Gala Dinner

A Full Gala Dinner for all of our guests followed by Entertainment.

6:30 PM
NOW Monitoring and Management – Current and Future Trends
Brent Short, Regional Technical Representative, Trécé, Inc.
CE Credits: 30 Minutes; Other


7:00 PM
Jason Bird –  Magician and Illusionist

One of the most innovative and prolific minds in the magic industry, Jason continuously advances the boundaries of magic, while powerfully connecting with his audiences.

Jason Bird will perform small group illusions during the trade show/mixer from 5-6PM


September 27th, 2019

7:00 AM to 1:00PM

.

7:00 AM
Breakfast / Going above and Beyond for Your Grower – Keeping them Compliant

Patty Cardoso, Director of Grower Compliance for Gar Tootelian, Inc.


7:30 AM
Trade Show
CE Credits: 30 Minutes; Other


8:00 AM
Label Update

Plant Food Systems, Trécé, Helm, EarthSol, Suterra
CE Credits: 50 Minutes; L & R



8:50 AM
Evaluation of Mating Disruption as Part of an IPM Program
Chuck Burks, Ph.D in Entomology, USDA
Dani Casado, Ph.D. in Applied Chemical Ecology, Suterra
Peter McGhee, Ph.D in Entomology, Pacific Bio Control
CE Credits: 40 Minutes; Other

9:30 AM
Update on the Sterile Insect Program for NOW

Houston Wilson, Assistant Cooperative Extension Specialist, Kearney Ag. Research and Extension Center, Dept. of Entemology, UC Riverside
CE Credits: 30 Minutes; Other


10:00 AM
Trade Show Break
CE Credits: 30 Minutes; Other


11:00 AM
Panel-Top Insects Plaguing California Specialty Crops – BSB, Mealy Bugs / NOW / Spotted Wing Drosophilia
David Haviland (Mealy Bugs/NOW) UC Cooperative Extension, Kern County,
Kent Daane (SWD) Cooperative Extension Specialist, UC Berkeley,
Jhalendra Rijal (BMSB) UCCE IPM Advisor for northern San Joaquin Valley
CE Credits: 60 Minutes; Other

12:00 PM
Lunch


12:15 PM
A New Approach to IPM
Surendra Dara, Entomology and Biologicals Advisor, University of California Cooperative Extension
CE Credits: 30 Minutes; Other

1:00 PM
Adjourn